MAUDE Adverse Event Report: HOVEROUND CORPORATION HOVEROUND; MOTORIZED WHEELCHAIR

HOVEROUND CORPORATION HOVEROUND; MOTORIZED WHEELCHAIR
Model Number XHD
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end user reported that while operating the power wheelchair at a high speed after taking a sleeping medication, the end user ran into a wall.Additionally, the end user was not wearing shoes or any type of foot coverings.Hoveround's owner's manual warns "[s]top using your power wheelchair immediately, and call for assistance if: you are taking medications, drugs, or alcohol that affect your ability to safely drive," and "[t]o avoid serious injury: always set the joystick/controller speed/response control to be consistent with the surrounding environment.In confined spaces and while learning to drive your power wheelchair, we recommend that the speed/response control be set to minimum," and "[t]o avoid serious injury or fatality from sudden unexpected movement of the chair or contact with moving parts and other objects: do not use your power wheelchair with bare feet.".
 
Event or Problem Description
The end user was operating the power wheelchair while impaired on sleeping medication and ran into a wall.

Brand Name
HOVEROUND
Common Device Name
MOTORIZED WHEELCHAIR
Manufacturer (Section D)
HOVEROUND CORPORATION
2151 whitfield industrial way
sarasota, fl
MDR Report Key9903384
Report Number1056601-2020-00006
Device Sequence Number19512511
Product Code ITI
UDI-Device Identifier00859781000033
UDI-Public(01)00859781000033(11)190729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberXHD
Was Device Available for Evaluation? No
Device Age8 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR
Patient Weight142